Alert archive / Louisiana / River Flood Warnings in 2021
River Flood Warning 153, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jun 7, 2021, 2:04 PM CDT for Saint Tammany Parish, Louisiana. It took effect at Jun 8, 2021, 1:36 AM CDT. It was in force for 48 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 2:04 PM CDT (19:04 UTC)
- In effect from
- Jun 8, 2021, 1:36 AM CDT
- Expired
- Jun 10, 2021, 1:51 AM CDT
- In force
- 48 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saint Tammany Parish, LA
The river
Written for the forecast point Tchefuncte River near Covington (CUSL1). The gauge peaked at 23.52 ft at Jun 8, 2021, 4:00 PM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
679 WGUS44 KLIX 071904 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA Issued by National Weather Service Lake Charles LA 204 PM CDT Mon Jun 7 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Louisiana... Tchefuncte River Near Folsom affecting St. Tammany Parish. Tchefuncte River Above U.S. Highway 190 Near Covington affecting St. Tammany Parish. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && Additional information is available at www.weather.gov. LAC103-080715- /O.NEW.KLIX.FL.W.0152.210607T1904Z-210608T1546Z/ /FLSL1.2.ER.000000T0000Z.210608T0000Z.210608T0945Z.NO/ 204 PM CDT Mon Jun 7 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Tchefuncte River Near Folsom. * From this afternoon to Tuesday morning. * At 1:00 PM CDT Monday the estimated stage was 17.9 feet. * Flood stage is 16.0 feet. * Moderate flooding is forecast. * Forecast...The river is expected to fall below flood stage late tonight and continue falling to 9.1 feet early Saturday afternoon. * Impact...At 19.0 feet, Louisiana Highway 40 will overflow the west bank by the bridge. Evacuation of the area around Spring Park and Albert Thompson roads should be complete. * Flood History...No available flood history. && LAT...LON 3056 9016 3051 9027 3078 9033 3078 9022 $$ LAC103-080715- /O.NEW.KLIX.FL.W.0153.210608T0636Z-210609T1124Z/ /CUSL1.1.ER.210608T0636Z.210608T1800Z.210609T0524Z.NO/ 204 PM CDT Mon Jun 7 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Tchefuncte River Above U.S. Highway 190 Near Covington. * From late tonight to Wednesday morning. * At 1:30 PM CDT Monday the stage was 17.2 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage just after midnight tonight to a crest of 21.5 feet early tomorrow afternoon. It will then fall below flood stage early Wednesday morning. * Impact...At 22.0 feet, Tchefuncte River camp grounds will be under a few inches of water. The Goodbee community is threatened with flooding. Water will invade Camp Tchefuncte's parking lot. Vehicles must be removed to higher ground. * Flood History...No available flood history. && LAT...LON 3046 9007 3041 9018 3051 9027 3056 9016 $$
5 follow-up statements
794 WGUS84 KLIX 080153 FLSLIX Flood Statement National Weather Service New Orleans LA 853 PM CDT Mon Jun 7 2021 ...The Flood Warning is extended for the following rivers in Louisiana... Tangipahoa River Near Robert affecting Tangipahoa Parish. ...The Flood Warning is cancelled for the following rivers in Mississippi...Louisiana... Tangipahoa River At Osyka affecting Pike County. Tchefuncte River Near Folsom affecting St. Tammany Parish. ...The Flood Warning continues for the following rivers in Louisiana... Tchefuncte River Above U.S. Highway 190 Near Covington affecting St. Tammany Parish. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC103-080300- /O.CAN.KLIX.FL.W.0152.000000T0000Z-210608T0153Z/ /FLSL1.2.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 853 PM CDT Mon Jun 7 2021 ...The Flood Warning for the Tchefuncte River Near Folsom has been cancelled... The Flood Warning is cancelled for the Tchefuncte River Near Folsom. * At 8:45 PM CDT Monday the stage was estimated at 15.9 feet. * Flood stage is 16.0 feet. * Forecast...The river is expected to fall to 8.5 feet Saturday evening. && LAT...LON 3056 9016 3051 9027 3078 9033 3078 9022 $$ MSC113-080300- /O.CAN.KLIX.FL.W.0150.000000T0000Z-210608T0153Z/ /OSYM6.1.ER.210607T1530Z.000000T0000Z.000000T0000Z.NO/ 853 PM CDT Mon Jun 7 2021 ...The Flood Warning for the Tangipahoa River At Osyka has been cancelled... The Flood Warning is cancelled for the Tangipahoa River At Osyka. * At 8:00 PM CDT Monday the stage was 14.5 feet. * Flood stage is 15.0 feet. * Forecast...The river is expected to fall to 8.5 feet Saturday evening. && LAT...LON 3097 9042 3098 9048 3103 9048 3103 9042 $$ LAC105-082000- /O.EXT.KLIX.FL.W.0145.000000T0000Z-210612T0712Z/ /ROBL1.2.ER.210607T0116Z.210608T1200Z.210612T0112Z.NO/ 853 PM CDT Mon Jun 7 2021 ...The Flood Warning is now in effect until early Saturday morning... The Flood Warning continues for the Tangipahoa River Near Robert. * Until early Saturday morning. * At 7:30 PM CDT Monday the stage was 18.6 feet. * Flood stage is 15.0 feet. * Moderate flooding is occurring and moderate flooding is forecast. * Forecast...The river is expected to rise to a crest of 19.0 feet tomorrow morning. It will then fall below flood stage Friday evening. * Impact...At 18.0 feet, Evacuation of trailers at Hidden Oaks must be completed. Water covers the entrance to camp grounds. Secondary roads and unimproved roads north of Robert will flood as Chappepeela Creek backs up. Low places on Highway 22 south of Robert will be under water. && LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043 $$ LAC103-082000- /O.EXT.KLIX.FL.W.0153.210608T1530Z-210609T0500Z/ /CUSL1.1.ER.210608T1530Z.210608T1800Z.210608T2300Z.NO/ 853 PM CDT Mon Jun 7 2021 ...The Flood Warning is now in effect until early Wednesday morning... The Flood Warning continues for the Tchefuncte River Above U.S. Highway 190 Near Covington. * From Tuesday morning to early Wednesday morning. * At 8:30 PM CDT Monday the stage was 17.5 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late tomorrow morning to a crest of 20.5 feet early tomorrow afternoon. It will then fall below flood stage tomorrow evening. * Impact...At 20.0 feet, Water will invade Camp Tchefuncte's parking lot. Vehicles must be removed to higher ground. && LAT...LON 3046 9007 3041 9018 3051 9027 3056 9016 $$ TD
513 WGUS84 KLIX 081437 FLSLIX Flood Statement National Weather Service New Orleans LA 937 AM CDT Tue Jun 8 2021 ...The Flood Warning is extended for the following rivers in Louisiana... Tchefuncte River Above U.S. Highway 190 Near Covington affecting St. Tammany Parish. For the Tchefuncte River...including Folsom, U.S. Highway 190 Near Covington...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC103-090845- /O.EXT.KLIX.FL.W.0153.210608T1437Z-210609T2300Z/ /CUSL1.1.ER.210608T1015Z.210608T1330Z.210609T1700Z.NO/ 937 AM CDT Tue Jun 8 2021 ...The Flood Warning is now in effect until tomorrow evening... The Flood Warning continues for the Tchefuncte River Above U.S. Highway 190 Near Covington. * From this morning to tomorrow evening. * At 8:30 AM CDT Tuesday the stage was 22.0 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to fall below flood stage early tomorrow afternoon and continue falling to 13.3 feet Sunday morning. * Impact...At 22.0 feet, Tchefuncte River camp grounds will be under a few inches of water. The Goodbee community is threatened with flooding. Water will invade Camp Tchefuncte's parking lot. Vehicles must be removed to higher ground. && LAT...LON 3046 9007 3041 9018 3051 9027 3056 9016 $$
216 WGUS84 KLIX 081732 FLSLIX Flood Statement National Weather Service New Orleans LA 1232 PM CDT Tue Jun 8 2021 ...The Flood Warning is extended for the following rivers in Louisiana... Tchefuncte River Above U.S. Highway 190 Near Covington affecting St. Tammany Parish. For the Tchefuncte River...including Folsom, U.S. Highway 190 Near Covington...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC103-091145- /O.EXT.KLIX.FL.W.0153.000000T0000Z-210610T0448Z/ /CUSL1.1.ER.210608T1015Z.210609T0000Z.210609T2248Z.NO/ 1232 PM CDT Tue Jun 8 2021 ...The Flood Warning is now in effect until late tomorrow evening... The Flood Warning continues for the Tchefuncte River Above U.S. Highway 190 Near Covington. * Until late tomorrow evening. * At 11:30 AM CDT Tuesday the stage was 23.2 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 11:30 AM CDT Tuesday was 23.2 feet. * Forecast...The river is expected to rise to a crest of 24.0 feet this evening. It will then fall below flood stage tomorrow afternoon. && LAT...LON 3046 9007 3041 9018 3051 9027 3056 9016 $$
794 WGUS84 KLIX 090059 FLSLIX Flood Statement National Weather Service New Orleans LA 759 PM CDT Tue Jun 8 2021 ...The Flood Warning continues for the following rivers in Louisiana... Tchefuncte River Above U.S. Highway 190 Near Covington affecting St. Tammany Parish. Tangipahoa River Near Robert affecting Tangipahoa Parish. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC103-091900- /O.EXT.KLIX.FL.W.0153.000000T0000Z-210610T0440Z/ /CUSL1.1.ER.210608T1015Z.210608T2045Z.210609T2240Z.NO/ 759 PM CDT Tue Jun 8 2021 ...The Flood Warning is now in effect until late tomorrow evening... The Flood Warning continues for the Tchefuncte River Above U.S. Highway 190 Near Covington. * Until late tomorrow evening. * At 7:30 PM CDT Tuesday the stage was 23.3 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to fall below flood stage tomorrow afternoon and continue falling to 13.2 feet Sunday evening. * Impact...At 22.0 feet, Tchefuncte River camp grounds will be under a few inches of water. The Goodbee community is threatened with flooding. Water will invade Camp Tchefuncte's parking lot. Vehicles must be removed to higher ground. * Flood History...This crest compares to a previous crest of 23.2 feet on 03/30/2009. && LAT...LON 3046 9007 3041 9018 3051 9027 3056 9016 $$ LAC105-091900- /O.CON.KLIX.FL.W.0145.000000T0000Z-210612T1030Z/ /ROBL1.2.ER.210607T0116Z.210608T1830Z.210612T0430Z.NO/ 759 PM CDT Tue Jun 8 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Tangipahoa River Near Robert. * Until early Saturday morning. * At 7:30 PM CDT Tuesday the stage was 18.9 feet. * Flood stage is 15.0 feet. * Moderate flooding is occurring and moderate flooding is forecast. * Forecast...The river is expected to fall below flood stage late Friday evening and continue falling to 11.9 feet Sunday evening. * Impact...At 18.0 feet, Evacuation of trailers at Hidden Oaks must be completed. Water covers the entrance to camp grounds. Secondary roads and unimproved roads north of Robert will flood as Chappepeela Creek backs up. Low places on Highway 22 south of Robert will be under water. * Flood History...This crest compares to a previous crest of 19.0 feet on 03/06/1948. && LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043 $$ TD
080 WGUS84 KLIX 091418 FLSLIX Flood Statement National Weather Service New Orleans LA 918 AM CDT Wed Jun 9 2021 ...The Flood Warning is extended for the following rivers in Louisiana... Tchefuncte River Above U.S. Highway 190 Near Covington affecting St. Tammany Parish. ...The Flood Warning continues for the following rivers in Louisiana... Tangipahoa River Near Robert affecting Tangipahoa Parish. For the Tangipahoa River...including Osyka, Kentwood, Amite, Robert...Minor flooding is forecast. For the Tchefuncte River...including Folsom, U.S. Highway 190 Near Covington...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC103-100700- /O.EXT.KLIX.FL.W.0153.000000T0000Z-210610T0651Z/ /CUSL1.1.ER.210608T1015Z.210608T2045Z.210610T0051Z.NO/ 918 AM CDT Wed Jun 9 2021 ...The Flood Warning is now in effect until just after midnight tonight... The Flood Warning continues for the Tchefuncte River Above U.S. Highway 190 Near Covington. * Until just after midnight tonight. * At 8:30 AM CDT Wednesday the stage was 21.5 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 8:30 AM CDT Wednesday was 22.4 feet. * Forecast...The river is expected to fall below flood stage this evening and continue falling to 14.2 feet Monday morning. * Impact...At 22.0 feet, Tchefuncte River camp grounds will be under a few inches of water. The Goodbee community is threatened with flooding. Water will invade Camp Tchefuncte's parking lot. Vehicles must be removed to higher ground. * Flood History...This crest compares to a previous crest of 21.6 feet on 08/30/2005. && LAT...LON 3046 9007 3041 9018 3051 9027 3056 9016 $$ LAC105-100830- /O.EXT.KLIX.FL.W.0145.000000T0000Z-210611T0430Z/ /ROBL1.2.ER.210607T0116Z.210608T1830Z.210610T2230Z.NO/ 918 AM CDT Wed Jun 9 2021 ...The Flood Warning is now in effect until late tomorrow evening... The Flood Warning continues for the Tangipahoa River Near Robert. * Until late tomorrow evening. * At 8:30 AM CDT Wednesday the stage was 18.1 feet. * Flood stage is 15.0 feet. * Moderate flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 8:30 AM CDT Wednesday was 18.4 feet. * Forecast...The river is expected to fall below flood stage tomorrow afternoon and continue falling to 6.9 feet Monday morning. * Impact...At 18.0 feet, Evacuation of trailers at Hidden Oaks must be completed. Water covers the entrance to camp grounds. Secondary roads and unimproved roads north of Robert will flood as Chappepeela Creek backs up. Low places on Highway 22 south of Robert will be under water. * Flood History...This crest compares to a previous crest of 18.1 feet on 09/17/1971. && LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jun 7, 12:54 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 7, 12:54 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service New Orleans LA Issued by National Weather Service Lake Charles LA 1254 PM CDT Mon Jun 7 2021 .DISCUSSION... For the 07/18Z TAF Issuance. && .AVIATION... MVFR conditions persistent due to the abundant low level moisture somewhat stable layer near the surface over the southern half of the area while KMCB has some shower activity keeping that location in MVFR as well. Otherwise...the rest of the area appears to be VFR. Scattered showers and thunderstorms will eventually bust out this afternoon so best locations have tempo groups...otherwise...VCTS will fit the bill. Expect some stabilization later this evening as daytime heating goes away. IFR/MVFR likely to return late tonight toward the early hours with low cigs and even some visibility isolated locations. Repeat and rinse again tomorrow as the moisture hangs tough around the area and daytime heating kicks off showers and thunderstorms chances again. && .PREV DISCUSSION... /issued Issued by National Weather Service Lake Charles LA/ MORNING UPDATE... Current hourly observations are reflective in the hourly gridded forecast with the exception of MSY which is running about 3 degrees higher than forecast. KLIX sounding is very moist around 1.81 and cloud cover is expected to hang out the rest of the afternoon. Would expect the warming progress to slow down some as showers and thunderstorms get underway. No changes are expected in this update as the forecast package is on track appears to be on track. 06 PREV DISCUSSION... /issued 627 AM CDT Mon Jun 7 2021/ UPDATE... Updated for the 12Z aviation discussion. AVIATION... 12Z TAF Package... MVFR conditions prevail at most area airports. IFR conditions prevail at KMCB. By late this evening, VFR conditions will prevail at all area airports and will persist through the forecast period. KBTR and KMCB conditions will return to IFR again by early morning tomorrow, and these conditions will persist at KMCB and KBTR through the forecast period. MSW PREV DISCUSSION... /issued 318 AM CDT Mon Jun 7 2021/ SHORT TERM... Monday through Wednesday... Rain chances will be enhanced for the next few days, based on the short term models and the global models. Southerly surface winds will help to enhance the warm air advection and moisture advection into the area Monday through Wednesday. Upper level divergence Monday will help to enhance lifting in the environment. It will also help enhance the rainfall rates and amounts, mainly during peak daytime heating hours Monday. PW values in the model soundings over the next few days are mostly hovering around 1.8 to 2.0, which is above the 75th percentile for the SPC sounding climatology and approaching the 90th percentile for the SPC sounding climatology. All these parameters show that there could be the potential for heavy rainfall inside thunderstorm/shower development. However, the convection coverage over the next few days looks more scattered in the short term models as compared to last week. And overall, the placement of the upper level pattern is not as conducive for fueling mid- level moisture long-term and providing a source for the moisture that will be abundant throughout the atmospheric column. With a lack of moisture availability at the mid- levels, it seems reasonable that while there will be the potential for locally heavy rainfall over the next few days (mainly Monday) inside convective development, short term models are indicating the rainfall will be less robust over the next few days with narrower coverage area. Overall, additional rainfall of 1 to 3 inches will be possible over the next few days with locally higher amounts possible. The biggest risk location for this heavy rainfall will be along and north of the I-10/I-12 corridor. In addition to the potential for heavy rainfall, frequent lightning will also be possible inside of thunderstorm development, mainly during the afternoon and evening hours. MSW LONG TERM... Thursday through Sunday... Starting off this portion of the forecast, a strong upper level ridge will be centered over northern Mexico and extending northeast to almost the Mississippi Valley. The southeast CONUS will be under a region of weakness at this time. The CWA is on the eastern edge of the upper ridge and thus feeling effects of both regimes, but high pressure moreso. Thus, will be carrying some rain chances but on the lower end of the spectrum. Went about 10% higher than NBM based on GFS qpf output. The rest of week and start of the weekend, the ridge will expand eastward. This will bring increased subsidence over the local area. While a stray shower/storm or 2 will be possible, the coverage should be below the need for a mention of rain in the forecast. At the same time, temps will be creeping up towards and possibly slightly above 90 degrees. A closed upper low will dive out out Canada across the Great Lakes Sunday. This will begin to breakdown the eastern side of the ridge that was over the local area. Expect diurnal convection to return with coverage starting in the 20-40% range and possibly going up from there beyond day 7. MEFFER MARINE... Winds will be southerly to southeasterly and moderate (<15 knots) Monday through Friday. Winds will be easterly and moderate (<15 knots) Saturday and Sunday. Winds will be southerly and moderate (<15 knots) Monday. Wave heights will correspond with the wind speeds. MSW && .PRELIMINARY POINT TEMPS/POPS... MCB 87 73 89 72 / 80 30 60 10 BTR 89 75 89 74 / 60 30 60 0 ASD 89 75 89 74 / 70 30 70 10 MSY 90 77 90 77 / 60 30 70 10 GPT 86 76 86 75 / 60 30 60 10 PQL 87 74 86 73 / 60 30 60 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:51 PM CDT | River Flood Warning | LIX | Washington | 46 hr |
| Jun 7, 2:04 PM CDT | River Flood Warning | LIX | Saint Tammany | 21 hr |
Nearby
River Flood Warnings in Louisiana, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.